Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 31, NWS Las Vegas, NV

September 27, 2007Mohave County, Arizona; Lincoln County, Nevada

NWS Las Vegas, NV issued this red flag warning at Sep 27, 2007, 3:06 PM MST for Mohave County, Arizona; Lincoln County, Nevada. It took effect at Sep 28, 2007, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 27, 2007, 3:06 PM MST (22:06 UTC)
In effect from
Sep 28, 2007, 12:00 PM MST
Expired
Sep 28, 2007, 7:00 PM MST
In force
7 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Lincoln County, NV

The radar

The Las Vegas radar (KESX), 120 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3389 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 272207
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
306 PM PDT THU SEP 27 2007

...GUSTY SOUTHWEST WINDS DEVELOPING OVER SOUTHEAST NEVADA AND FAR
NORTHWEST ARIZONA FRIDAY AFTERNOON...

.SOUTHWEST WINDS WILL INCREASE BY FRIDAY AFTERNOON ACROSS THE
ENTIRE REGION AS AN AREA OF LOW PRESSURE DROPS FROM THE GULF OF
ALASKA INTO THE PACIFIC NORTHWEST. THE STRONGEST WINDS ARE
EXPECTED TO FOCUS MAINLY ACROSS EASTERN LINCOLN COUNTY IN NEVADA
AND NORTHERN MOHAVE MOHAVE COUNTY IN ARIZONA.

AZZ102-NVZ461-281400-
/O.NEW.KVEF.FW.W.0031.070928T1900Z-070929T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH-
306 PM PDT THU SEP 27 2007 /306 PM MST THU SEP 27 2007/

...RED FLAG WARNING IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 7 PM
PDT /7 PM MST/ FRIDAY DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST NEVADA AND NORTHWEST ARIZONA DUE
TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 12 PM PDT /12 PM MST/ TO 7 PM PDT /7 PM MST/ FRIDAY.

SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO
40 MPH...WILL DEVELOP OVER SOUTHEAST NEVADA AND FAR NORTHWEST
ARIZONA EARLY FRIDAY AFTERNOON AND CONTINUE THROUGH EARLY FRIDAY
EVENING. THESE GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITY
VALUES GENERALLY BETWEEN 10 AND 15 PERCENT WHICH WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JGA
3 follow-up statements
000 
WWUS85 KVEF 281344
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
644 AM PDT FRI SEP 28 2007

...GUSTY SOUTHWEST WINDS DEVELOPING OVER SOUTHEAST NEVADA AND FAR
NORTHWEST ARIZONA THIS AFTERNOON...

.SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON ACROSS THE ENTIRE
REGION AS AN AREA OF LOW PRESSURE DROPS FROM THE GULF OF ALASKA
INTO THE PACIFIC NORTHWEST. THE STRONGEST WINDS ARE EXPECTED TO
FOCUS MAINLY ACROSS EASTERN LINCOLN COUNTY IN NEVADA AND NORTHERN
MOHAVE MOHAVE COUNTY IN ARIZONA.

AZZ102-NVZ461-282230-
/O.CON.KVEF.FW.W.0031.070928T1900Z-070929T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH-
644 AM PDT FRI SEP 28 2007 /644 AM MST FRI SEP 28 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/
TODAY TO 7 PM PDT /7 PM MST/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/
TODAY TO 7 PM PDT /7 PM MST/ THIS EVENING DUE TO GUSTY SOUTHWEST
WINDS AND LOW RELATIVE HUMIDITY...

SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO
40 MPH...WILL DEVELOP OVER SOUTHEAST NEVADA AND FAR NORTHWEST
ARIZONA IN THE EARLY AFTERNOON AND CONTINUE THROUGH EARLY EVENING.
THESE GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES
GENERALLY BETWEEN 10 AND 15 PERCENT WHICH WILL PRODUCE CRITICAL
FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$


PIERCE
000 
WWUS85 KVEF 282223
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
323 PM PDT FRI SEP 28 2007

AZZ102-NVZ461-290200-
/O.CON.KVEF.FW.W.0031.000000T0000Z-070929T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH-
323 PM PDT FRI SEP 28 2007 /323 PM MST FRI SEP 28 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/
THIS EVENING FOR PORTIONS OF SOUTHEAST CALIFORNIA AND NORTHWEST
ARIZONA DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/
THIS EVENING FOR LINCOLN COUNTY IN SOUTHEAST NEVADA AND MOHAVE
COUNTY IN NORTHWEST ARIZONA DUE TO GUSTY SOUTHWEST WINDS AND LOW
RELATIVE HUMIDITY.

SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO
40 MPH WERE REPORTED BY AUTOMATED SENSORS IN SOUTHEAST NEVADA AND
FAR NORTHWEST ARIZONA THIS AFTENROON AND THESE GUSTY WINDS WILL
PERSIST THROUGH LATE AFTERNOON AND EARLY EVENING. RELATIVE
HUMIDITY VALUES WERE BETWEEN 13 AND 17 PERCENT AT SEVERAL
LOCATIONS BELOW 6000 FEET IN THE WARNING AREA AND WILL REMAIN IN
THIS RANGE THROUGH EARLY EVENING. THE COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL BEFORE WINDS DIMINISH THIS EVENING.

$$

JGA
000 
WWUS85 KVEF 290149
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
649 PM PDT FRI SEP 28 2007


AZZ102-NVZ461-290300-
/O.EXP.KVEF.FW.W.0031.000000T0000Z-070929T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH-
649 PM PDT FRI SEP 28 2007 /649 PM MST FRI SEP 28 2007/

...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS
EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS
EVENING. 

RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE 15 PERCENT ACROSS THE
WARNING AREA. SOME GUSTY WINDS WERE STILL BEING OBSERVED THIS
EVENING BUT WINDS WILL DECREASE THROUGH THE EVENING HOURS TO THE
10 TO 15 MPH RANGE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 27, 10:10 AM MST, 4 hours 56 minutes earlier.

Area forecast discussion, Sep 27, 10:10 AM MST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1010 AM PDT THU SEP 27 2007

.SYNOPSIS...TEMPERATURES WILL BE NEAR NORMAL TODAY UNDER SOME
PASSING HIGH CLOUDS. CHANGES BEGIN TO OCCUR FRIDAY AS SOUTHWEST
WINDS INCREASE AHEAD OF AN AREA OF LOW PRESSURE MOVING INTO THE
NORTHWEST STATES. THE SYSTEM MOVES ACROSS THE GREAT BASIN FRIDAY
NIGHT AND SATURDAY BRINGING A SLIGHT CHANCE OF SHOWERS AS FAR SOUTH
AS NYE AND LINCOLN COUNTIES AND KNOCKING TEMPERATURES BACK DOWN WELL
BELOW NORMAL OVER THE WEEKEND.
&&

.UPDATE...RECENT SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOWED
THE SUBTROPICAL HIGH CLOUDS COMING ACROSS THE AREA WERE FAIRLY DENSE
BUT GENERALLY INSIGNIFICANT. THE 12Z NAM SOLUTION STILL DOES NOT DIG
THE GULF OF ALASKA LOW DOWN THROUGH SOUTHERN NEVADA LIKE THE
ECMWF/GFS SATURDAY AFTERNOON. GIVEN THE CONSISTENCY OF THE ECMWF...
AND THE TREND OF THE GFS IN ITS DIRECTION...THE NAM WILL PROBABLY BE
UNREPRESENTATIVE OF THE WEATHER FOR OUR AREA AFTERNOON FRIDAY
EVENING. CURRENT FORECAST TRENDS ARE BASED ON THE GFS/ECMWF AND LOOK
OKAY FOR NOW. NO FORECAST UPDATE PLANNED.
&&

.PREV DISCUSSION...243 AM PDT THU SEP 27...SHORT TERM...SOME CIRRUS
IN SOUTHWEST FLOW WILL PASS ACROSS THE FORECAST AREA TODAY AND
TONIGHT AHEAD OF SIGNIFICANT TROUGH DIGGING SOUTHEAST OUT OF THE
GULF OF ALASKA. TROUGH WILL CONTINUE TO DIG SOUTHEAST ON FRIDAY INTO
THE PACIFIC NORTHWEST. MAIN CONCERN REMAINS THE INCREASE IN WINDS
ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. WILL HOLD OFF ON
ANY ISSUANCE OF FIRE WEATHER PRODUCTS AS YESTERDAYS DAY SHIFT
COORDINATED WITH AREA GACCS AND THEY STATED FUELS HAVE NOT DRIED OUT
SUFFICIENTLY TO NEED A WATCH. TODAYS DAY SHIFT CAN REASSESS THE
SITUATION AS WE STILL HAVE TIME. GFS/NAM MODEL TREND PAST DAY HAS
BEEN FOR A DEEPER AND SLOWER SOLUTION AS TROUGH CROSSES THE GREAT
BASIN FRIDAY NIGHT/SATURDAY. EURO HAS BEEN THE DEEPEST/SLOWEST
SOLUTION FOR SEVERAL DAYS NOW AND WILL PUT MORE WEIGHT INTO THEIR
SOLUTION. THAT MEANS ADDING MORE CLOUD COVER AND SLIGHT CHANCE OF
SHOWERS TO ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES FRIDAY NIGHT
AND LINGERED SHOWERS IN LINCOLN COUNTY THROUGH SATURDAY. EVERYTHING
WILL CLEAR OUT OF LINCOLN COUNTY BY EARLY EVENING AS TROUGH SHIFTS
EAST ACROSS UTAH. AS TEMPERATURES FINALLY RETURN BACK TO NORMAL
TODAY AND FRIDAY THE BOTTOM FALLS OUT SATURDAY WITH WELL BELOW
NORMAL VALUES AGAIN.

.LONG TERM...THE NEXT IN A SERIES OF SHORTWAVE TROUGHS IS EXPECTED
TO PUSH THROUGH THE PACIFIC NORTHWEST MONDAY WITH ANOTHER ROUND OF
GUSTY WINDS FOR OUR AREA. THIS SYSTEM IS FORECAST TO MOVE THROUGH
THE AREA FAIRLY QUICKLY AND WILL PUSH EAST OF THE AREA BY MONDAY
EVENING. OTHER THAN GUSTY SOUTHWEST WINDS...NOT EXPECTING MUCH ELSE.
HEIGHT FALLS ARE MINIMAL AND TEMPERATURES MAY ONLY FALL A DEGREE OR
TWO. MOISTURE WILL ALSO REMAIN WELL NORTH OF THE AREA AND ONLY THE
FAR NORTHERN CWA IS EXPECTED TO SEE CLOUDS. BY TUESDAY...THE REGION
WILL SET UP UNDER A BROAD TROUGH OVER WESTERN CANADA WITH A
GENERALLY ZONAL FLOW FOR THE WESTERN UNITED STATES. THIS FAVORS ONLY
PASSING HIGH CLOUDS WITH TEMPERATURES CLOSE TO NORMAL.
&&

.AVIATION...FOR MCCARRAN...NO SIGNIFICANT CLOUDS ARE EXPECTED FOR
THE REST OF THE WEEK. LIGHT SOUTH WINDS WILL RETURN THIS
AFTERNOON...AND FRIDAY WILL BE A WINDY DAY WITH SOUTHWEST WINDS
AROUND 15 KNOTS GUSTING TO 25 KNOTS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...TRANQUIL WEATHER WILL CONTINUE THROUGH TODAY...THEN
GUSTY SOUTHWEST WINDS CAN BE EXPECTED ON FRIDAY. THE STRONGEST WINDS
WILL LIKELY AFFECT MOHAVE COUNTY WHERE SPEEDS COULD REACH 30-35
KNOTS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

ADAIR/PIERCE/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 27, 4:31 AM MST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
431 AM PDT THU SEP 27 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-281000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
431 AM PDT THU SEP 27 2007 /431 AM MST THU SEP 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS A STRONG AREA OF LOW PRESSURE MOVES INTO THE PACIFIC NORTHWEST
FRIDAY SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA. EXPECT SUSTAINED
SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 40 MPH IN THE
AFTERNOON. THERE IS A SLIGHT CHANCE OF SHOWERS ACROSS
ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES FRIDAY NIGHT AND
SATURDAY AS THE SYSTEM MOVES ACROSS THE GREAT BASIN. IT WILL
REMAIN BREEZY AT TIMES THROUGH SATURDAY WHILE TEMPERATURES WILL BE
MUCH COOLER OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PIERCE

Nearby

Red Flag Warnings in Arizona, 2007Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.